Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
190 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have chest pain , burning sensation in chest. Was on lansoprazole. Safe to consume?

hi a couple of days ago i swallowed a tablet lansoprozole and it felt like it had got stuck in my chest now when i eat or drink everything feels like it is stuck and wont go down proply now i am expereincing chest pain and a burning in the middle of my chest i am frightened to eat and drink now incase i am making the problem worse plz help am really starting to worry thank you
Tue, 1 Oct 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Pulmonologist 's  Response
Lansoprazole is not going to get stuck in your air pipe or wind pipe for a long time as it is a soluble tablet.
If you were taking lansoprazole it means you had hyperacidity and also reflux of acid. This itself can cause a spasm and pain in your chest while eating or swallowing.
We call it odynophagia.
Continue lansoprazole or pantaprazole 2 times daily with antacid syrup 2tsf 3 times daily.
If very scared get a chest xray done
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have periodic upper left chest pains that are not severe and they go away on there own. The pain sometimes has a burning sensation and minor...

Recent questions on  Lansoprazole

doctor1 MD

I have a 2 month old boy that weight 10lbs 13 oz at birth. At almost a month old he started throwing up real bad and a lot. We took him to the Dr....

doctor1 MD

I have acid reflux for which I am taking Lansoprazole . I also take Gaviscon. Why is it always worse at night and why do I have problems getting my...

doctor1 MD

I was diagnosed with a small ulcer when I was scoped in April. The doctor put me on prevacid for one month. The last two or three weeks off and on...

doctor1 MD

4 year old son has the following symptoms.: abdominal distention, diarrhea, and vomiting for 1 week. Vomiting sunsided and abdominal distention...

doctor1 MD

Hello doctor, I m having severe pain in my left side of the stomach. Its in the middle of the stomach. I have taken omeprazole ,nobel spas, baby...

doctor1 MD

Hi Doctor, My daughter is 10.5 months old. 1. For the past 2 days she vomits mostly when we feed her. She is also having little cough and her nose...

doctor1 MD

COULD YOU TELL ME WHAT CAUSES TRAPPED GAS IN THE CHEST AREA EVERY DAY?